MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G08867
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the complaint device will be returned for investigation.This information has been requested.(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while removing a flexor introducer sheath from a patient, the coil unraveled and remained inside of the vessel upon removal.The patient was sent to the operating room to have the coil component surgically removed.The patient presented with stenosis and had scarring in the treated vessel.Additional patient and event information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Event or Problem Description
Additional information was received (b)(6) 2021.Antegrade access was obtained in the right common femoral artery with an unspecified 5 french stiff micropuncture device for angioplasty of the leg, targeting the distal right superficial femoral artery and a distal surgical graft anastomosis.The access site was heavily scarred.A 0.035-inch stiff wire was placed, and the tract was dilated to 8-french with dilators prior to placing the complaint device.Other manufacturers¿ balloons, 0.035-inch wire guide, and catheter were used through the sheath during the procedure.The sheath, which had been in place for ninety minutes, separated into two pieces in the middle of the device upon removal, at the successful conclusion of the procedure.The dilator was not reinserted prior to removal of the device and no other devices were in the lumen of the sheath at the time of separation.Resistance was reported upon insertion and/or removal due to the scarred groin.After surgical removal of the retained sheath, the patient required an unplanned overnight stay in the hospital and was discharged the following day.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: a2, a3, a4, b2, b5, b7, d10, h6 (annex a, f) d10: concomitant products= 4 french ka2 catheter, 5mmx20mm armada 18 balloon, 6mm x 40 mm ranger balloon, 6mm x 2.0 cm cutting balloon, 0.035 superstiff straight amplatz correction: the summary report designation is incorrect; the report is not a summary report.Summary of event: as reported, while removing a flexor introducer sheath from a patient, the coil unraveled and remained inside of the vessel upon removal.The patient was sent to the operating room to have the coil component surgically removed.The patient presented with stenosis and had scarring in the treated vessel.Additional information was received (b)(6) 2021.Antegrade access was obtained in the right common femoral artery with an unspecified 5 french stiff micropuncture device for angioplasty of the leg, targeting the distal right superficial femoral artery and a distal surgical graft anastomosis.The access site was heavily scarred.A 0.035-inch stiff wire was placed, and the tract was dilated to 8-french with dilators prior to placing the complaint device.Other manufacturers¿ balloons, 0.035-inch wire guide, and catheter were used through the sheath during the procedure.The sheath, which had been in place for ninety minutes, separated into two pieces in the middle of the device upon removal, at the successful conclusion of the procedure.The dilator was not reinserted prior to removal of the device and no other devices were in the lumen of the sheath at the time of separation.Resistance was reported upon insertion and/or removal due to the scarred groin.After surgical removal of the retained sheath, the patient required an unplanned overnight stay in the hospital and was discharged the following day.Investigation evaluation: reviews of the complaint history, device history record, drawing, documentation, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath length measured 23.4cm and was separated with one coil exposed.The separation point was jagged, and the sheath was elongated.The separated section was not returned.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Evidence from the complaint file, device history record, complaint history, manufacturing documents, and device failure analysis suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu instructs the user to inspect the product to ensure no damage has occurred upon removal from the package and suggest the removing the dilator and sheath together if resistance is felt during advancement or removal.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s condition and unintended use error contributed to the event.It was noted the patient had scarring and stenosis, and the user did not reinsert the dilator during removal, which is a suggested step when known resistance is present.The risk analysis for this failure mode was reviewed and no additional escalation was required.There is currently a capa investigation open to investigate this product failure.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11415420
Report Number1820334-2021-00886
Device Sequence Number17030277
Product Code DYB
UDI-Device Identifier00827002088672
UDI-Public(01)00827002088672(17)240122(10)13707709
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2024
Device Model NumberG08867
Device Catalogue NumberKCFW-6.0-38-30-RB
Device Lot Number13707709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/11/2021
03/17/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/14/2021
04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient Weight111